Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 16, 2012, 4:13 PM EDT for 4 counties in Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 4:13 PM EDT (20:13 UTC)
- Expired
- Jul 16, 2012, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178
WWUS82 KMLB 162013
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
413 PM EDT MON JUL 16 2012
FLZ041-044>046-053-058-144-162100-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
413 PM EDT MON JUL 16 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER THE INTERIOR SECTIONS AS
NUMEROUS BOUNDARIES COLLIDE...
* UNTIL 500 PM EDT.
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STORMS INTENSIFYING AS COLLISIONS WITH SEA
BREEZES AND OUTFLOWS OCCURRED OVER THE INTERIOR SECTIONS. THE
MOVEMENT WAS SOMEWHAT ERRATIC DUE TO COLLISIONS...BUT OVERALL
MOTION WAS TOWARD THE SOUTH AROUND 10 MPH.
THE STORMS WILL MOVE DOWN THE SPINE OF THE INTERIOR...INCLUDING
METRO ORLANDO AND THE ATTRACTIONS AREA AND SOUTH THROUGH OSCEOLA
COUNTY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2897 8195 2896 8166 2903 8166 2909 8135
2903 8120 2845 8096 2763 8084 2761 8115
2771 8115 2783 8122 2786 8131 2806 8145
2802 8138 2808 8135 2808 8145 2814 8153
2826 8156 2826 8166 2834 8167 2835 8196
TIME...MOT...LOC 2009Z 339DEG 14KT 2828 8150
$$
52What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:33 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 16, 2:33 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 233 PM EDT MON JUL 16 2012 .DISCUSSION... ...FEW STRONG STORMS POSSIBLE INTO EARLY EVENING... CURRENT-TONIGHT...AT THE SURFACE A MID-LEVEL LOW SPINS OFF OF THE NORTHEAST FLORIDA COAST EARLY THIS AFTERNOON. A DRY SLOT OF AIR/NEGATIVE VORTICITY ADVECTION VIEWED ON WATER VAPOR IMAGERY WAS EARLIER PLAGUING THE CENTRAL FLORIDA PENINSULA...HENCE THE SLOWER START TO CONVECTION HERE. PRECIPITABLE WATER VALUES OVER MUCH OF THE AREA WAS NEAR 2.0 INCHES. COOLER AIR ALOFT OF -8C TO -9C AT 500 MB IS ASSOCIATED WITH THE UPPER AREA OF LOW PRESSURE. THIS SHOULD PROVIDE FOR ADEQUATE INSTABILITY OVER THE AREA. CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE/INTENSITY THROUGH THE AFTERNOON...ESPECIALLY WITH SEA/LAKE/VARIOUS MESOSCALE COLLISIONS. A FEW STORMS COULD BE ON THE STRONG SIDE WITH GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ALL IN PLAY. WINDS ALOFT ARE RELATIVELY WEAK SO MANY CELLS WILL BE SLOWING MOVING WITH OCCASIONAL CHAOTIC DIRECTION FOR MOVEMENT. EXPECT ACTIVITY TO DECREASE AFTER SUNSET WITH LOSS OF DIURNAL HEATING. LOW TEMPERATURES OVERNIGHT WILL REMAIN IN THE 70S. TUESDAY...THE MID-LEVEL LOW ACROSS THE NORTH-CENTRAL PENINSULA EARLY IN THE PERIOD WILL SLOWLY DRIFT NORTHWARD TO ALONG THE FLORIDA/GEORGIA BORDER DURING THIS 24 HOUR PERIOD. DEEP LAYER MOISTURE AROUND 1.90" TO 2.10" WILL CONTINUE ACROSS THE AREA TO SUPPORT LIKELY...60 PERCENT...AFTERNOON POPS. AIDING IN HIGHER POPS WILL BE VORTICITY MAXIMA ALOFT AND 500 MB TEMPERATURES OF -8C/-9C. WILL HAVE SOUTHWEST FLOW AT THE SURFACE...BUT PRESSURE GRADIENT APPEARS LIGHT ENOUGH TO AT LEAST ALLOW FOR THE EAST COAST SEA BREEZE TO FORM...THOUGH INLAND MOVEMENT WILL BE RETARDED SOMEWHAT. STEERING FLOW FOR CELLS WILL BE OUT OF THE SOUTHWEST BETWEEN 5 AND 10 MPH SO EXPECT AFTERNOON/EVENING STORMS TO STACK UP ALONG THE EAST COAST WITH SOME MOVING OFFSHORE AFFECTING BOATERS ACROSS THE INTRACOASTAL AND NEAR SHORE WESTERN ATLANTIC WATERS. HIGHS AROUND 90 AT THE COAST AND LOWER 90S OVER THE INTERIOR. HEAT INDICES MAY APPROACH THE UPPER 90S TO NEAR 100 DEGREES FOR A COUPLE OF HOURS DURING THE AFTERNOON. WEDNESDAY...THE MID-LEVEL LOW OVER NORTH FLORIDA WILL CONTINUE TO WEAKEN AND LIFT NORTHEAST INTO THE CAROLINAS. THIS WILL ALLOW MID-LEVEL RIDGING TO THE SOUTH TO ADVANCE NORTHWARD INTO THE CENTRAL FLORIDA PENINSULA. ENOUGH MOISTURE...INSTABILITY AND TRIGGERS SUCH AS SEA/LAKE BREEZE BOUNDARIES WILL BE PRESENT FOR SCATTERED AFTERNOON SHOWERS/STORMS. MAINLY SOUTHWEST SURFACE WINDS BUT IT APPEARS THE FLOW WILL STILL BE LIGHT ENOUGH TO PERMIT THE EAST SEA BREEZE TO DEVELOP BY MID/LATE AFTERNOON...THOUGH IT MAY REMAIN PINNED ALONG THE COAST NORTH OF THE CAPE. THAT BEING SAID...EXPECT ALL AREAS TO REALIZE LOWER TO MIDDLE 90S FOR HIGHS. HEAT INDICES MAY APPROACH 100F TO 105F DURING THE AFTERNOON. ...PREVIOUS EXTENDED DISCUSSION... THU-FRI...THE EXTENSION OF THE ATLC RIDGE OVER S FL THU WILL TRANSITION NORTHWARD TO CENTRAL FLORIDA INTO THE WEEKEND. AN AREA OF SUBSIDENCE WITH THE MID LVL RIDGE WILL SUPPRESS CONVECTIVE DEVELOPMENT ON THU WITH SHOWER/TSTM CHCS IN THE 20-30 PCT RANGE. HAVE LOWERED POPS FURTHER ON FRIDAY INTO THE 10-20 PCT RANGE AS DRY LAYER ASSOCIATED WITH THE RIDGE MOVES INTO CENTRAL SECTIONS. TEMPERATURES WILL BE HOT WITH LOWER 90S ALONG THE COAST AND MID 90S FOR THE INTERIOR. SAT-MON...A GRADUAL RETURN TO NEAR CLIMO POPS IS EXPECTED BY THE END OF THE WEEKEND WITH SHOWER/TSTM CHCS INCREASING TO AROUND 30 PCT SUNDAY AND 40 PCT MONDAY. THE LOW LVL RIDGE WILL GRADUALLY MOVE NORTHWARD ALLOWING DEEPER MOISTURE FROM S FL TO CREEP INTO CENTRAL FL FOR SUN-MON TIME FRAME. CONTINUED HOT WEATHER IS EXPECTED WITH HIGHS INTO THE MID 90S OVER THE INTERIOR OVER THE WEEKEND AND INTO MONDAY. && .AVIATION...SFC WINDS E/SE COASTAL SITES ASSOCD WITH THE E COAST SEA BREEZE...SEA BREEZE NOT EXPECTED TO ADVANCE PAST KSFB-KOBE. TIL 16/23Z...VCTS ALL SITES WITH NMRS/WDSPRD MVFR SHRAS AND SCT IFR TSRAS DVLPG AREAWIDE...OCNL SFC WND G30KTS NEAR TSRAS. BTWN 16/23Z-17/03Z...VCSH ALL SITES WITH SCT MVFR SHRAS. AFT 17/03Z...VFR ALL SITES WITH CIGS AOA FL120. && .MARINE...CURRENT-TONIGHT...THE UPPER LOW NORTH OF THE AREA PROVIDING COOLER AIR ALOFT WITH AMPLE DEEP LAYER MOISTURE WILL BE THE FOCUS FOR NUMEROUS SHOWERS/SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS...FREQUENT CLOUD TO WATER LIGHTNING...TORRENTIAL DOWNPOURS AND SMALL HAIL. SOME OF THESE CELLS WILL MOVE OFF OF THE COAST AFFECTING THE INTRACOASTAL AND NEAR SHORE WATERS. S/SSE WINDS...ESE NEAR COAST DUE TO THE ECSB...WILL VEER BACK TO SOUTHWESTERLY THIS EVENING AND OVERNIGHT. SPEEDS OUTSIDE OF CONVECTION MAINLY 7-12 KTS. SEAS 2-3 FT NEAR SHORE AND 3-4 FT WELL OFFSHORE. TUE-FRI...SW FLOW ON TUESDAY WILL BECOME SOUTHERLY INTO MID WEEK. SEAS WILL AVERAGE AROUND 2 FT NEAR SHORE AND UP TO 3-4 FT OFFSHORE INTO THU. HIGHEST COVERAGE OF STORMS WILL BE EARLY IN THE WEEK WITH A GRADUAL DECLINE IN COVERAGE BY MID TO LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 75 92 / 30 60 30 40 MCO 73 91 74 93 / 30 60 20 40 MLB 73 89 74 92 / 40 60 30 40 VRB 71 90 74 92 / 40 60 30 40 LEE 74 92 75 93 / 40 60 20 40 SFB 75 93 75 94 / 30 60 20 40 ORL 74 92 76 94 / 30 60 20 40 FPR 72 88 72 91 / 40 60 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK WEATHER IMPACT/RADAR....BOWEN
Hazardous weather outlook, Jul 16, 11:38 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1138 AM EDT MON JUL 16 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162130- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1138 AM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS MOVING SLOWLY AND IN VARIABLE DIRECTIONS WILL DEVELOP ACROSS EAST CENTRAL FLORIDA TODAY. WHILE THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING...STORMS FROM BREVARD AND OSCEOLA COUNTIES NORTHWARD WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND SMALL HAIL. REMEMBER...LIGHTNING CAN STRIKE MANY MILES OUTSIDE OF ITS PARENT STORM...EVEN IF NO CLOUDS ARE OVERHEAD. IF THUNDER IS HEARD...CEASE OUTDOOR ACTIVITIES AND MOVE INDOORS IMMEDIATELY. .FLOOD IMPACT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS EAST CENTRAL FLORIDA TODAY. STORM MOTION WILL BE VARIABLE IN DIRECTION AND BETWEEN 5 AND 10 MPH. DUE TO THEIR SLOW MOVEMENT...THEY WILL PRODUCE LOCALIZED HEAVY RAIN WHICH MAY CAUSE LOW-LYING AND POOR DRAINAGE AREAS TO FLOOD. .RIP CURRENT IMPACT... A LONG PERIOD SWELL WILL IMPACT THE EAST FLORIDA COAST TODAY... RESULTING IN A MODERATE RIP CURRENT THREAT ALONG AREA BEACHES. THE THREAT WILL BE GREATEST THROUGH 4:00 PM DUE TO TIDAL EFFECTS. BE SURE TO SWIM IN SIGHT OF A LIFEGUARD AND ALWAYS CHECK SURF CONDITIONS BEFORE ENTERING THE WATER. IF CAUGHT IN A RIP CURRENT...STAY CALM AND SWIM PARALLEL TO SHORE UNTIL ITS GRIP RELEASES AND THEN SWIM BACK TO SHORE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE ATLANTIC HIGH PRESSURE RIDGE WILL REMAIN OVER SOUTH FLORIDA THROUGH MIDWEEK BEFORE SHIFTING NORTH. SOUTHWESTERLY WINDS WILL RESULT IN HIGHER STORM COVERAGE OVER EAST CENTRAL FLORIDA WITH SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BOWEN/BRAGAW
In the hours before
Special weather statement, Jul 16, 2:20 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EDT MON JUL 16 2012
FLZ064-161900-
MARTIN-
220 PM EDT MON JUL 16 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHEASTERN MARTIN COUNTY...
* UNTIL 300 PM EDT.
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER JOHNATHAN DICKINSON
STATE PARK...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE JONATHAN DICKINSON STATE PARK AND JUPITER ISLAND.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2696 8025 2704 8029 2712 8014 2703 8009
2697 8007 2697 8014 2695 8015 2695 8017
TIME...MOT...LOC 1820Z 247DEG 4KT 2699 8016
BOWENSpecial weather statement, Jul 16, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
413 PM EDT MON JUL 16 2012
FLZ041-044>046-053-058-144-162100-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
413 PM EDT MON JUL 16 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER THE INTERIOR SECTIONS AS
NUMEROUS BOUNDARIES COLLIDE...
* UNTIL 500 PM EDT.
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STORMS INTENSIFYING AS COLLISIONS WITH SEA
BREEZES AND OUTFLOWS OCCURRED OVER THE INTERIOR SECTIONS. THE
MOVEMENT WAS SOMEWHAT ERRATIC DUE TO COLLISIONS...BUT OVERALL
MOTION WAS TOWARD THE SOUTH AROUND 10 MPH.
THE STORMS WILL MOVE DOWN THE SPINE OF THE INTERIOR...INCLUDING
METRO ORLANDO AND THE ATTRACTIONS AREA AND SOUTH THROUGH OSCEOLA
COUNTY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2897 8195 2896 8166 2903 8166 2909 8135
2903 8120 2845 8096 2763 8084 2761 8115
2771 8115 2783 8122 2786 8131 2806 8145
2802 8138 2808 8135 2808 8145 2814 8153
2826 8156 2826 8166 2834 8167 2835 8196
TIME...MOT...LOC 2009Z 339DEG 14KT 2828 8150
52The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:20 PM EDT | Special Weather Statement | MLB | Martin | 40 min |
| Jul 16, 5:06 PM EDT | Special Weather Statement | MLB | Lake | 39 min |
| Jul 16, 5:26 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 49 min |
| Jul 16, 6:07 PM EDT | Special Weather Statement | MLB | Lake | 53 min |
| Jul 16, 6:15 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 2 hr |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.